Alert archive / Florida / Tornado Warnings in 2019
Tornado Warning 6, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Oct 18, 2019, 10:23 PM EDT for Hillsborough County, Polk County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2019, 10:23 PM EDT (02:23 UTC)
- Expired
- Oct 18, 2019, 11:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Hillsborough County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 30 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 10:45 PM EDT | TORNADO | 5 S Plant City, FL | DAMAGE AND DEBRIS REPORTED NEAR SR 60 AND CR 39 FROM POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 2.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.4
The text
As transmitted.
750
WFUS52 KTBW 190223
TORTBW
FLC057-105-190300-
/O.NEW.KTBW.TO.W.0006.191019T0223Z-191019T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1023 PM EDT Fri Oct 18 2019
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
West central Polk County in central Florida...
Northeastern Hillsborough County in west central Florida...
* Until 1100 PM EDT.
* At 1023 PM EDT, a severe thunderstorm capable of producing a
tornado was located 7 miles southeast of Fish Hawk, moving north at
25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Lakeland, Plant City, Fish Hawk, Brandon, Lakeland Linder Airport,
Valrico, Alafia River State Park, Seffner, Dover, Plant City
Airport, Boyette, Lithia Springs State Park, Bloomingdale, Willow
Oak, Winston, Thonotosassa and Mango.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 2770 8208 2773 8225 2806 8230 2804 8199
TIME...MOT...LOC 0223Z 188DEG 21KT 2776 8216
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBW1 follow-up statement
958
WWUS52 KTBW 190240
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1040 PM EDT Fri Oct 18 2019
FLC057-105-190300-
/O.CON.KTBW.TO.W.0006.000000T0000Z-191019T0300Z/
Polk FL-Hillsborough FL-
1040 PM EDT Fri Oct 18 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR WEST
CENTRAL POLK AND NORTHEASTERN HILLSBOROUGH COUNTIES...
At 1039 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Fish Hawk, moving north at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lakeland, Plant City, Fish Hawk, Brandon, Lakeland Linder Airport,
Valrico, Seffner, Dover, Plant City Airport, Boyette, Lithia Springs
State Park, Willow Oak, Bloomingdale, Winston, Thonotosassa and
Mango.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 2780 8205 2782 8226 2806 8230 2804 8199
TIME...MOT...LOC 0239Z 188DEG 21KT 2786 8214
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Oct 18, 7:53 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 18, 7:53 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
753 PM EDT Fri Oct 18 2019
.UPDATE...
Tropical Storm Nestor continues to move quickly NEward through the
C Gulf this evening with bulk of convection and storms well east
of the center to impact the local area through the night and into
Saturday. Continue all tropical storm, surge and additional hazards
for the event. Main concern at this time will be additional
vigorous rotating thunderstorms in the E Gulf as seen on radar
tonight as they move towards shore. Marginal risk of severe storms
through the night as numerous atmospheric dynamic fields remain
elevated for damaging winds and isolated rain wrapped tornadoes
main threats along with heavy rain for localized flooding
possibilities. Will continue to closely monitor radar and
evolution of TS Nestor while updating grids and forecasts as
needed.
&&
.AVIATION...
Flight conditions gradually deteriorating as rain shield moving
ashore with embedded ISOLD TSRA this evening. Expect rounds of
convection through the night into Saturday with widespread MVFR
and locally IFR cigs/vsby along with gusty winds shifting from E
to SE then S into Saturday.
&&
.Prev Discussion... /issued 249 PM EDT Fri Oct 18 2019/
DISCUSSION...
Tropical Storm Nestor will be the main player for the next 48 hours.
Nestor is over the central Gulf of Mexico moving quickly northeast
toward the Florida Panhandle. It will likely make landfall early on
Saturday, then continue moving away through the rest of the weekend.
Showers and thunderstorms have been increasing in coverage and
intensity today. So far they have remained mostly beyond 60 miles
from the coast, but as Nestor moves northeast, the convergence
boundary associated with a weak frontal boundary will lift
northeast, allowing these storms to move toward the coast. The main
impact will be overnight tonight into Saturday morning. The main
threat will be the potential for damaging wind gusts and isolated
tornadoes.
Coastal flooding/storm surge will be an issue tonight through
Saturday as winds turn more southerly, then southwesterly as Nestor
moves by. Expecting 1 to 3 feet in Tampa Bay, 2 to 4 feet from
Clearwater Beach to Chassahowitzka, and 3 to 5 feet north of
Chassahowitzka.
Large waves and gusty winds will also result in high surf and
dangerous rip currents through at least Saturday, and possibly into
Sunday as well. Even after the winds diminish, wave energy will
continue to propagate toward the coast on Sunday.
Flooding from rainfall is not expected to be a big issue due to the
fast movement of the storm. That said, if rainbands set up over one
particular area for any length of time, nuisance type flooding could
certainly occur.
Sustained wind impacts from Nestor should be confined to Levy
county, and mainly near the coast. As mentioned above, stronger
storms could bring damaging wind gusts to just about anywhere in our
area.
We return to some semblance of normalcy on Monday. A warm front will
lift north on Monday bringing some rain chances to the region, but
most of this will remain over the Gulf waters. A cold front will
move southward through Florida Tuesday and Wednesday with cooler and
drier weather moving in behind it. This will not be a strong cold
front given the time of year, and while it will feel better for a
day or two, temperatures will only drop off to about where they
should be this time of year.
Warmer and more humid air will make its way back into the region by
Friday.
MARINE...
Widespread showers and thunderstorms will move into the waters today
as Tropical Storm Nestor moves northeast toward the Florida
Panhandle. Hazardous boating conditions will persist through
Saturday night, followed by improving conditions during Sunday. Seas
will be slow to subside on Sunday as residual swells from Nestor
continue to move toward the coast.
A cold front will move into the waters on Tuesday and be south of
our waters by Wednesday morning. Northeast winds could reach 20
knots behind the front Wednesday.
FIRE WEATHER...
No significant fire weather issues next several days. Dry air behind
the cold front on Wednesday is not expected to result in relative
humidities below 35 percent.
&&
.Preliminary Point Temps/PoPs...
TPA 76 84 75 85 / 100 90 50 20
FMY 77 85 76 87 / 70 80 60 40
GIF 74 84 73 87 / 90 90 40 30
SRQ 77 86 75 87 / 90 90 50 40
BKV 74 85 71 86 / 100 90 40 20
SPG 75 85 76 87 / 100 90 50 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
High Surf Advisory from 1 AM Saturday to 8 AM EDT Sunday for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Coastal Flood Advisory until 8 AM EDT Sunday for Coastal
Hillsborough-Coastal Manatee.
Wind Advisory from 5 AM to 5 PM EDT Saturday for Coastal Citrus-
Coastal Hernando-Inland Citrus-Inland Levy.
Tropical Storm Warning for Coastal Levy.
Gulf waters...Small Craft Advisory until 2 AM EDT Sunday for Charlotte Harbor
and Pine Island Sound-Coastal waters from Bonita Beach to
Englewood FL out 20 NM-Coastal waters from Englewood to
Tarpon Springs FL out 20 NM-Tampa Bay waters-Waters from
Bonita Beach to Englewood FL out 20 to 60 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM.
Tropical Storm Warning for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Tarpon Springs to
Suwannee River FL out 20 to 60 NM.
&&
DavisHazardous weather outlook, Oct 18, 8:15 AM EDT, 14 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 815 AM EDT Fri Oct 18 2019 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-191000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 815 AM EDT Fri Oct 18 2019 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms are expected. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains... and frequent deadly lightning strikes. ...HIGH WIND IMPACT... Strong and gusty winds in the 15 to 25 MPH range will affect the region. These strong winds may break small twigs from trees and blow around any unsecured outdoor objects. High profile vehicles should use extra caution especially if traveling over bridges or high overpasses. ...RIP CURRENT IMPACT... Increased swells generated by Potential Tropical Cyclone Sixteen will lead to a high risk for rip currents today. If venturing into the water, remember to always swim near a life guard and exercise extreme caution. ...MARINE IMPACTS... Wind speeds of 20 to 33 knots will create hazardous boating conditions for small craft operators. ...WATERSPOUT IMPACT... Atmospheric conditions will be favorable for waterspout development. Mariners should be on the lookout for waterspouts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. ...THUNDERSTORM IMPACT... On Saturday, thunderstorms are expected. Thunderstorms will be capable of producing strong gusty winds...locally heavy rains... and frequent deadly lightning strikes. ...HIGH WIND IMPACT... On Saturday, strong and gusty winds in the 15 to 25 MPH range will be possible. These strong winds may break small twigs from trees and blow around any unsecured outdoor objects. High profile vehicles should use extra caution especially if traveling over bridges or high overpasses. ...RIP CURRENT IMPACT... On Saturday, increased swells generated by Potential Tropical Cyclone Sixteen will lead to a high risk for rip currents. If venturing into the water, remember to always swim near a life guard and exercise extreme caution. ...MARINE IMPACTS... On Saturday, wind speeds of 20 to 33 knots will create hazardous boating conditions for small craft operators. ...WATERSPOUT IMPACT... On Saturday, atmospheric conditions will be favorable for waterspout development. Mariners should be on the lookout for waterspouts. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Wynn
In the hours before
Special weather statement, Oct 18, 9:52 PM EDT, 31 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 952 PM EDT Fri Oct 18 2019 FLZ251-190230- Inland Hillsborough FL- 952 PM EDT Fri Oct 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HILLSBOROUGH COUNTY UNTIL 1030 PM EDT... At 951 PM EDT, Doppler radar was tracking a strong thunderstorm over Fish Hawk, moving north at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tampa, Plant City, Temple Terrace, Brandon, Fish Hawk, Hillsborough River State Park, Pebble Creek, Riverview, Valrico, Alafia River State Park, Seffner, Mango, Thonotosassa, Dover, Plant City Airport, Tampa Executive Airport, Boyette, Lithia Springs State Park, Bloomingdale and New Tampa. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2777 8211 2779 8229 2816 8238 2816 8207 TIME...MOT...LOC 0151Z 177DEG 22KT 2785 8220 TBW
Local storm report, Oct 18, 9:57 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
957 PM EDT FRI OCT 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TORNADO SEMINOLE 27.84N 82.79W
10/18/2019 PINELLAS FL FIRE DEPT/RESCUE
SEVERAL REPORTS OF DAMAGE IN THE TWELVE OAKS
MOBILE HOME PARK ASSOCIATED WITH A POSSIBLE
TORNADO.
&&Special weather statement, Oct 18, 10:07 PM EDT, 16 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 1007 PM EDT Fri Oct 18 2019 FLZ052-251-255-190230- Inland Manatee FL-Polk FL-Inland Hillsborough FL- 1007 PM EDT Fri Oct 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MANATEE... SOUTHWESTERN POLK AND SOUTHEASTERN HILLSBOROUGH COUNTIES UNTIL 1030 PM EDT... At 1007 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Greater Sun Center, or 10 miles south of Fish Hawk, moving northeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fish Hawk, Brandon, Bradley Junction, Boyette, Alafia River State Park, Duette, Fort Lonesome, Lithia Springs State Park, Bloomingdale and Valrico. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2758 8210 2761 8229 2796 8224 2784 8192 TIME...MOT...LOC 0207Z 207DEG 30KT 2769 8220 TBW
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:55 PM EDT | Special Marine Warning | TBW | 65 min | |
| Oct 18, 9:03 PM EDT | Tornado Warning | TBW | Pinellas | 42 min |
| Oct 18, 9:48 PM EDT | Areal Flood Advisory | TBW | Pinellas | 87 min |
| Oct 18, 9:52 PM EDT | Special Weather Statement | TBW | Hillsborough | 38 min |
| Oct 18, 9:54 PM EDT | Special Marine Warning | TBW | 51 min | |
| Oct 18, 10:07 PM EDT | Special Weather Statement | TBW | Hillsborough | 23 min |
| Oct 18, 10:28 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pasco, Pinellas | 92 min |
| Oct 18, 10:28 PM EDT | Special Weather Statement | TBW | Pasco | 47 min |
| Oct 18, 10:36 PM EDT | Special Weather Statement | TBW | Pasco | 39 min |
| Oct 18, 10:55 PM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Polk | 50 min |
| Oct 18, 11:52 PM EDT | Tornado Warning | TBW | Polk | 23 min |
| Oct 18, 11:59 PM EDT | Special Marine Warning | TBW | 61 min | |
| Oct 19, 12:55 AM EDT | Special Marine Warning | TBW | 65 min | |
| Oct 19, 1:54 AM EDT | Special Marine Warning | TBW | 96 min | |
| Oct 19, 2:48 AM EDT | Special Weather Statement | TBW | Manatee, Pinellas, Sarasota | 42 min |
| Oct 19, 3:08 AM EDT | Areal Flood Advisory | TBW | Pinellas | 82 min |
| Oct 19, 3:20 AM EDT | Tornado Warning | TBW | Sarasota | 40 min |
| Oct 19, 3:24 AM EDT | Special Marine Warning | TBW | 96 min | |
| Oct 19, 3:31 AM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Lee, Manatee, Sarasota | 59 min |
| Oct 19, 3:51 AM EDT | Areal Flood Advisory | TBW | Sarasota | 84 min |
| Oct 19, 4:13 AM EDT | Severe Thunderstorm Warning | TBW | Charlotte, Sarasota | 32 min |
| Oct 19, 4:17 AM EDT | Tornado Warning | TBW | Charlotte, Sarasota | 28 min |
| Oct 19, 4:45 AM EDT | Special Weather Statement | TBW | Hardee | 45 min |
| Oct 19, 5:05 AM EDT | Special Marine Warning | TBW | 115 min | |
| Oct 19, 5:59 AM EDT | Tornado Warning | TBW | Charlotte, Sarasota | 31 min |
| Oct 19, 6:18 AM EDT | Areal Flood Advisory | TBW | Pinellas | 87 min |
| Oct 19, 8:25 AM EDT | Special Weather Statement | TBW | Sarasota | 35 min |
| Oct 19, 10:16 AM EDT | River Flood Warning | TBW | Hillsborough | 71 hr |
| Oct 19, 11:32 AM EDT | Special Weather Statement | TBW | Highlands | 43 min |
| Oct 19, 12:15 PM EDT | Special Weather Statement | TBW | Okeechobee | 45 min |
| Oct 19, 1:04 PM EDT | Special Marine Warning | TBW | 26 min | |
| Oct 19, 2:04 PM EDT | Special Weather Statement | TBW | Hernando | 41 min |
| Oct 19, 2:18 PM EDT | Special Weather Statement | TBW | Hernando | 27 min |
| Oct 19, 3:35 PM EDT | Special Marine Warning | TBW | 40 min | |
| Oct 19, 4:21 PM EDT | Special Weather Statement | TBW | Pinellas | 24 min |
| Oct 19, 4:35 PM EDT | Special Marine Warning | TBW | 25 min | |
| Oct 19, 6:26 PM EDT | Special Weather Statement | TBW | Sarasota | 34 min |
| Oct 19, 7:36 PM EDT | Special Weather Statement | TBW | Hardee | 39 min |
Nearby
Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.